| Model Number |
376298 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of a moderately calcified lesion (55 percent stenosis degree) in a moderately tortuous part of the mid sfa.After delivering the device to the lesion, the balloon could not be inflated.The device was withdrawn and was found broken.
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has been inflated and is thus not well folded anymore.The balloon has burst longitudinally over a length of about 37 mm, starting about 3 mm proximal to the proximal radiopaque.Microscopic inspection of the balloon surface revealed scratches in close vicinity of the tear which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the reported event is related to the patient's anatomy.